Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 98, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 11, 2003, 6:42 PM CDT for Ouachita County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2003, 6:42 PM CDT (23:42 UTC)
- Expired
- Sep 11, 2003, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Ouachita County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1515 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 112345
FFWLIT
ARC103-120230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
642 PM CDT THU SEP 11 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OUACHITA COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 930 PM CDT
* AT 640 PM CDT...DOPPLER WEATHER RADAR SHOWED THAT A LINE OF
SHOWERS AND THUDNERSTORMS HAD BECOME NEARLY STATIONARY ACROSS
EASTERN OUACHITA COUNTY FROM NEAR AMY TO CAMDEN AND ELLIOTT. THE
RADAR WAS ESTIMATING THAT 2 TO 3 INCHES OF RAIN HAD ALREADY FALLEN
IN SOME AREAS. WITH ADDITIONAL HEAVY RAINFALL...FLASH FLOODING
IS LIKELY TO OCCUR.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
LAT...LON 3378 9269 3369 9269 3364 9275 3357 9272
3357 9278 3354 9279 3345 9271 3340 9272
3339 9284 3339 9298 3381 9294
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:39 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Sep 11, 3:39 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT THU SEP 11 2003 LOOKS LIKE HEAVY RAINS MAY AFFECT THE WESTERN SECTION OF OUR FORECAST AREA TONIGHT. THERE MAY BE MORE HEAVY RAIN PAST THE FIRST PERIOD AS THE SLUG OF MOISTURE TRANSLATES NORTHWARD AHEAD OF THE SURFACE BOUNDARY. VERTICAL VELOCITIES AND SURFACE CONVERGENCE WILL PROVIDE AMPLE LIFT TO HIGH PRECIPITABLE WATER VALUES. TEMPERATURES WILL BE LOWER THAN THE PAST COUPLE OF DAYS IN LIGHT OF ALL THE RAIN AND CLOUDS THAT WILL BE OVER THE STATE. SLOW MOVEMENT OF THE FRONT/BOUNDARY WILL KEEP RAIN CHANCES IN THE FORECAST UNTIL THE MORNING HOURS SUNDAY...BUT IT WILL BE ENDING FROM WEST TO EAST. COOLER AND DRIER AIR WILL MOVE ACROSS THE STATE FOR THE FIRST PART OF THE WEEK. HRO 65 74 60 74 / 70 80 80 50 LIT 69 81 66 82 / 50 50 60 50 HOT 69 81 66 82 / 60 60 70 50 PBF 69 83 67 83 / 40 40 50 50 .LZK...NONE. 32
Hazardous weather outlook, Sep 11, 5:00 AM CDT, 13 hours 42 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU SEP 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH ARKANSAS TODAY FROM THE PLAINS STATES. AHEAD OF THIS FEATURE...SOUTHEAST WINDS WILL BRING MOISTURE AND INSTABILITY TO THE STATE. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY...WITH THE GREATEST COVERAGE IN WESTERN ARKANSAS...CLOSER TO THE FRONT. THE FRONT WILL MOVE EAST TONIGHT...INCREASING RAIN CHANCES ACROSS THE STATE. NO SEVERE WEATHER IS EXPECTED WITH THIS FEATURE. HOWEVER...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE SLOW MOVING NATURE OF THIS FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FRONT WILL CONTINUE TO BE THE DOMINATE FEATURE IN THE WEATHER THROUGH SATURDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS THE STATE AS THE FRONT WILL BE SLOW TO MOVE EAST. RAINFALL WILL END FROM WEST TO EAST LATE SATURDAY AND SATURDAY NIGHT...AS THE FRONT EXITS THE STATE. COOLER AND DRIER AIR WILL FOLLOW WITH CANADIAN HIGH PRESSURE MOVING INTO THE REGION...BRINGING SLIGHTLY BELOW NORMAL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 58
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.